Alert archive / Oklahoma / Tornado Warnings in 2025
Tornado Warning 74, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 30, 2025, 1:29 PM CDT for McCurtain County, Oklahoma. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2025, 1:29 PM CDT (18:29 UTC)
- Expired
- Apr 30, 2025, 1:43 PM CDT
- In force
- 14 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 99 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 9:50 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted.
820
WFUS54 KSHV 301829
TORSHV
OKC089-301915-
/O.NEW.KSHV.TO.W.0074.250430T1829Z-250430T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
129 PM CDT Wed Apr 30 2025
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northeastern McCurtain County in southeastern Oklahoma...
* Until 215 PM CDT.
* At 129 PM CDT, a severe thunderstorm capable of producing a
tornado was located 24 miles north of Broken Bow, or 29 miles
northwest of De Queen, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Smithville, Watson and Plunketville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3451 9473 3451 9446 3440 9446 3429 9470
3434 9478
TIME...MOT...LOC 1829Z 226DEG 26KT 3436 9468
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
$$
532 follow-up statements
517
WWUS54 KSHV 301837
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
137 PM CDT Wed Apr 30 2025
OKC089-301915-
/O.CON.KSHV.TO.W.0074.000000T0000Z-250430T1915Z/
McCurtain OK-
137 PM CDT Wed Apr 30 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
NORTHEASTERN MCCURTAIN COUNTY...
At 137 PM CDT, a severe thunderstorm capable of producing a tornado
was located 27 miles north of Broken Bow, or 30 miles northwest of
De Queen, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Smithville, Watson and Plunketville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3434 9459 3438 9477 3451 9473 3451 9446
3440 9446
TIME...MOT...LOC 1829Z 223DEG 24KT 3436 9469
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
$$
53152
WWUS54 KSHV 301843
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
143 PM CDT Wed Apr 30 2025
OKC089-301853-
/O.CAN.KSHV.TO.W.0074.000000T0000Z-250430T1915Z/
McCurtain OK-
143 PM CDT Wed Apr 30 2025
...TORNADO WARNING IS CANCELLED FOR NORTHEASTERN MCCURTAIN COUNTY...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 500 PM CDT for a portion of
southeast Oklahoma.
&&
LAT...LON 3451 9473 3451 9446 3440 9446 3434 9459
3438 9477
TIME...MOT...LOC 1837Z 223DEG 24KT 3440 9464
$$
53What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 30, 12:18 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 30, 12:18 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1218 PM CDT Wed Apr 30 2025
...New AVIATION...
.SHORT TERM...
(Wednesday through Thursday)
Issued at 1247 AM CDT Wed Apr 30 2025
An Enhanced Risk for severe thunderstorms exists across northeast
Texas, southeast Oklahoma, and adjacent counties in southwest
Arkansas while a Slight Risk of severe storms extends across Deep
East Texas, northwest Louisiana, and south Arkansas for this
afternoon. Additionally, there is a Flood Watch in effect from
this morning through overnight tonight across the I-30 corridor
and points northward.
An upper-low across the Desert Southwest is forecast to swing
east into the Texas Panhandle today. Instability will increase as
the upper-low approaches a surface low embedded within a frontal
boundary extending from northeast Texas into Oklahoma and Missouri
with showers and thunderstorms forecast to develop at the time of
peak heating. Dewpoint values in upper 60s in the warm sector
south and east of the front will further aid in destabilizing the
atmosphere ahead of the upper-low. Damaging winds, tornadoes,
large hail and flash flooding may be possible as storms become
supercellular with large hail being the initial threat. Convection
may evolve into an MCS by early to mid-evening resulting in an
all threats scenario.
Conditions to gradually improve through the overnight hours as
the surface and upper-low swing east into Missouri.
A Slight Risk for severe weather is possible again on Thursday
afternoon across most of the ArkLaTex. A remnant frontal boundary
across the region, combined with an upper-level disturbance
translating east within the mean zonal flow pattern aloft, will
allow for convection to develop during the afternoon hours with
damaging winds being the main threat. /05/
&&
.LONG TERM...
(Thursday Night through Wednesday)
Issued at 1247 AM CDT Wed Apr 30 2025
A lingering frontal boundary across the region will serve as the
focus for convection on Friday into Friday evening as a longwave
upper-trough swings southeast across the mid-CONUS. As the upper-
trough pushes into the Appalachians, ridging to build from the
west bringing dry conditions to the ArkLaTex from Saturday through
Monday night. At the surface, high pressure building across the
region will allow for cooler temperatures with low temperatures
early next week ranging from lows in the 50s to highs in the upper
70s to around 80 degrees. Otherwise, could see showers and
thunderstorms returning to east and northeast Texas on Tuesday as
the surface high and upper-ridge shift east. /05/
&&
.AVIATION...
(18Z TAFS)
Issued at 1214 PM CDT Wed Apr 30 2025
Any remaining MVFR terminals will quickly become low VFR over the
next hour outside of convection. Speaking of convection, still
watching a broken line of strong storms approaching the I-30
Corridor early this afternoon. Tried to distance speed this line
of convection from northwest to southeast impacting all our
terminal locations through the remainder of the day and through
the evening and overnight hours. Uncertain as to storm coverage on
Thursday but did mention at least VCSH or VCTS by late morning
near but especially south of our I-20 terminal locations on Thu.
13
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 1247 AM CDT Wed Apr 30 2025
Spotter activation is expected later today.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 70 87 68 / 40 60 50 20
MLU 87 70 86 66 / 10 30 80 30
DEQ 81 62 83 61 / 80 90 20 20
TXK 86 66 86 65 / 70 80 40 20
ELD 87 65 84 62 / 20 70 60 30
TYR 84 68 85 66 / 80 60 20 30
GGG 85 67 86 65 / 70 70 40 20
LFK 85 70 88 67 / 50 50 50 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Thursday morning for ARZ050-051-059>061-
070>072.
LA...Flood Watch through Thursday morning for LAZ001>003.
OK...Flood Watch through Thursday morning for OKZ077.
TX...Flood Watch through Thursday morning for TXZ096-097-108>112-
124>126-136>138.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...13In the hours before
Special weather statement, Apr 30, 12:47 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1247 PM CDT Wed Apr 30 2025
TXZ096-108>110-124-136-301830-
Titus TX-Camp TX-Wood TX-Smith TX-Franklin TX-Red River TX-
1247 PM CDT Wed Apr 30 2025
...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT SOUTHERN RED RIVER...
FRANKLIN...NORTHWESTERN SMITH...TITUS...WOOD AND WESTERN CAMP
COUNTIES UNTIL 130 PM CDT...
At 1247 PM CDT, Doppler radar was tracking an area of strong
thunderstorms extending from 13 miles northwest of Bogata to 20
miles northwest of Golden, or extending from 18 miles northwest of
Hagansport to 26 miles northwest of Mineola, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mount Pleasant, Mineola, Pittsburg, Winnsboro, Clarksville,
Leesburg, Hagansport, Boxelder, Mount Vernon, Quitman, Bogata,
Purley, Scroggins, Newsome, Pleasant Grove, Wilkerson,
Hainesville, Hoard, Golden and Forest Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3269 9559 3272 9563 3296 9567 3296 9531
3364 9531 3363 9478 3307 9491 3290 9506
3290 9515 3280 9515 3256 9537 3265 9559
TIME...MOT...LOC 1747Z 274DEG 33KT 3356 9542 3323 9551 3289 9585
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
23The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:55 PM CDT | Special Weather Statement | SHV | McCurtain | 80 min |
| Apr 30, 12:50 AM CDT | Special Weather Statement | SHV | McCurtain | 40 min |
| Apr 30, 11:37 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 53 min |
| Apr 30, 12:30 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 60 min |
| Apr 30, 1:29 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 46 min |
| Apr 30, 1:39 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 66 min |
| Apr 30, 1:56 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 64 min |
Nearby
Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.